Alert archive / Texas / Small Craft Advisories in 2025

Small Craft Advisory 21, NWS Brownsville, TX

March 6, 2025

NWS Brownsville, TX issued this small craft advisory at Mar 6, 2025, 2:54 AM CST. It took effect at Mar 6, 2025, 12:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2025, 2:54 AM CST (08:54 UTC)
In effect from
Mar 6, 2025, 12:00 PM CST
Expired
Mar 7, 2025, 5:42 AM CST
In force
18 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

445 
WHUS74 KBRO 060854
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
254 AM CST Thu Mar 6 2025

GMZ130-132-135-062200-
/O.NEW.KBRO.SC.Y.0021.250306T1800Z-250306T2200Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
254 AM CST Thu Mar 6 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM CST
THIS AFTERNOON...

* WHAT...Southeast winds around 20 kt and rough bay waters  
  expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...From noon today to 4 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
653 
WHUS74 KBRO 061855
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1255 PM CST Thu Mar 6 2025

GMZ170-175-070345-
/O.EXB.KBRO.SC.Y.0021.250306T2100Z-250307T1200Z/
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
1255 PM CST Thu Mar 6 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Offshore Gulf waters between the mouth of the Rio 
  Grande and Baffin Bay from 20 to 60 nm.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ130-132-135-062200-
/O.CON.KBRO.SC.Y.0021.000000T0000Z-250306T2200Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
1255 PM CST Thu Mar 6 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...Southeast winds around 20 kt with gusts up to 30 kt.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
631 
WHUS74 KBRO 062155
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
355 PM CST Thu Mar 6 2025

GMZ130-132-135-062300-
/O.EXP.KBRO.SC.Y.0021.000000T0000Z-250306T2200Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
355 PM CST Thu Mar 6 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

Conditions have improved on the Laguna Madre and no longer meet
Small Craft Advisory thresholds. Small Craft Should Exercise
Caution headlines will replace the Small Craft Advisory.

$$

GMZ170-175-071200-
/O.CON.KBRO.SC.Y.0021.000000T0000Z-250307T1200Z/
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
355 PM CST Thu Mar 6 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Offshore Gulf waters between the mouth of the Rio 
  Grande and Baffin Bay from 20 to 60 nm.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
543 
WHUS74 KBRO 071142 
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
542 AM CST Fri Mar 7 2025

GMZ170-175-071800-
/O.CAN.KBRO.SC.Y.0021.000000T0000Z-250307T1200Z/
/O.NEW.KBRO.SC.Y.0022.250307T1200Z-250307T1800Z/
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
542 AM CST Fri Mar 7 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Seas 5 to 6 ft expected.

* WHERE...Offshore Gulf waters between the mouth of the Rio 
  Grande and Baffin Bay from 20 to 60 nm.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 10:55 PM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Mar 5, 10:55 PM CST, 3 hours 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1055 PM CST Wed Mar 5 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 1259 PM CST Wed Mar 5 2025

Key Messages:

- Above normal high temperatures and breezy southeasterly winds are
expected across Deep South Texas.

- Elevated fire weather concerns continue across the region.

- Moderate risk of rip currents along the Lower Texas beaches.

Another cool night is expected across Deep South Texas tonight as
surface high pressure gradually shifts east over the Southern
Plains. The combination of calm to light winds and clear skies will
promote efficient radiational cooling processes and allow for low
temperatures to fall into the 50s region wide, with the exception
being along the Lower Texas beaches where lows will fall into the
low 60s. Low level southeasterly to southerly flow and surface winds
are expected by Thursday morning, which will allow for a gradual
increase in Gulf moisture. Wind speeds will increase by mid to late
morning in response to a tightening pressure gradient as an upper
level system digs into the Rockies. Sustained southeast winds of
around 15-25 MPH with gusts up to 35 MPH are likely through the
afternoon hours. A brief Wind Advisory may be needed along the
immediate coast as occasional wind gusts to 40 MPH cannot be ruled
out, but will hold off on an issuance for now and continue to
monitor trends.

The combination of breezy winds, warm temperatures, and low
afternoon relative humidity values will result in elevated fire
weather concerns during the afternoon hours tomorrow. RH values will
range from the upper 20s to around 35 percent along and west of US-
281, around 40 percent along the I-69 corridor, and closer to 50-60
percent along the immediate coast. With cured fuels and 20 ft winds
upwards of 15 MPH region wide, borderline Fire Danger Statement
criteria will be met for at least Zapata, Jim Hogg, Brooks, Starr,
and Hidalgo counties for tomorrow afternoon.

Otherwise, high temperatures tomorrow afternoon will range from the
mid 70s along the immediate coast to mid 80s further inland. For
Thursday night, the return of low level southerly to southeasterly
flow will yield low temperatures mostly in the 60s region wide.

&&

.LONG TERM...
(Friday through next Wednesday)
Issued at 1259 PM CST Wed Mar 5 2025

Quiescent (dry and tranquil) weather conditions are expected to
persist through extended with sfc high pressure systems and a mainly
zonal flow aloft pattern in place. Temperatures are expected to
fluctuate through the period as a cold front is expected to sweep
through the forecast area on Saturday.

Ahead of the next cold front, daytime high temperatures are expected
to rise in the 80s and 90s (warmer than normal) across much of Deep
South Texas and the Rio Grande Valley. Following the cold fropa and
with a full cool and dry air regime in place, Sunday may be our
coolest day of the week as temperatures are progged to hold just in
the low to mid 70s (cooler than normal) across the region.
Temperatures look to rebound once again early next week as a return
flow out of the south develops. Daytime highs are expected to be in
the mid to upper 70s on Monday. 80s return to the region on Tuesday,
and 90s to much of the region by Wednesday.

We'll have to monitor relative humidity (RH) and wind trends for
potential fire weather issues/concerns following the cold front over
the weekend and possibly into the early parts of next week,
particularly for areas along/west of IH-69E.

&&

.AVIATION...
(06Z TAFS)
Issued at 1043 PM CST Wed Mar 5 2025

VFR conditions are expected to continue through the TAF period.
Winds are expected to shift southeasterly and become gusty shortly
after sunrise, and remain elevated through the day. Otherwise,
clear to mostly clear skies and unrestricted visibilities are
expected to persist through the period.

&&

.MARINE...
Issued at 1259 PM CST Wed Mar 5 2025

Tonight through Thursday night...Generally favorable marine
conditions are expected tonight over the Gulf waters and Laguna
Madre. However, Small Craft Exercise Caution conditions return by
mid to late morning tomorrow in response to a tightening pressure
gradient. Expect moderate to breezy south to southeast winds and
low to moderate seas. Wind gusts may reach Small Craft Advisory
criteria for a few hours tomorrow afternoon.

Friday through Wednesday Night....Exercise Caution conditions on
Friday are expected to improve to moderate seas over the weekend.
Small Craft Advisory (SCA) conditions are expected to develop
Saturday night into Sunday following the passage of a cold front.
By Sunday evening into MOnday, marine conditions are expected to
improve to SCEC, before becoming even more favorable Monday
through Wednesday of next week with low to moderate seas and
winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             56  77  66  85 /   0   0   0   0
HARLINGEN               53  81  63  90 /   0   0   0   0
MCALLEN                 57  84  66  95 /   0   0   0   0
RIO GRANDE CITY         54  86  62  94 /   0   0   0   0
SOUTH PADRE ISLAND      60  71  65  76 /   0   0   0   0
BAYVIEW/PORT ISABEL     56  75  63  83 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...22
LONG TERM....23
AVIATION...60-BE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 2:30 AM CSTWind AdvisoryBROCameron, Hidalgo, Willacy17 hr
Mar 6, 2:55 AM CSTRip Current StatementBROCameron, Kenedy, Willacy27 hr

Nearby

Small Craft Advisories in Texas, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.